Jump to content

Will prozac help with withdrawal syndrome from Effexor?


returningtonormal
 Share

Recommended Posts

Hello,

Today has been another panic driven, fearful day that reached cresendo. I was so axious and depressed that I went to my car reaching out to the CSB (Community Services Board) in hysterics. I trying to get in touch with my old counselor who was a class act and help me immeasurably 3 years ago(Unfortunately, she cannot see patients who have insurance). Of course she was not in and I was handed off to someone in the crisis dept. This gentlemen listened to me cry, and beg in desperation for an answer to my woes with Effexor withdraw and whether starting Prozac 10 mg would help get me to a better place fo awhile. He gave me his pc speel about no being able to discuss medications or what they may or may not do. I asked him if I was a street crack addict would he recommend that I seek medical advice from my pimp? I told him Effexor was given to me by a drug dealer in a suit that is backed by the FDA. The only difference between the crack dealer the psych doc is one pretends his medical degree means he is a real doctor backed by physical scientific findings to support his "chemical Imbalance" theory. The street dealer knows that he is selling s#$@& and does not try to polish it. We all know you can't polish S#$%6. He was so flat and uncaring. I was surprised. I always found that center to be very helpful. He really did not care. I told him I would call my old counselor on Monday as she was not in. He promptly hung up. In the CSB, many are interins, others that are there truely care about ALL patients not just those with great insurance. This guy was just reading the manual and did not see the urgency at all.

 

***** MY QUESTION STILL REMAINS..WHAT ARE THE THOUGHTS ON TAKING PROZAC AFTER 3 MONTHS WITH DRAW FROM EFFEXOR. I DID NOT TAPER PROPERLY AND I CANNOT CONTINUE ON LKE THIS WITH THE THOUGHTS, DEPRESSION, FEAR, AXIETY ECT..

 

Thank you for any advise you may have

Paxil 1995-2008 (took sixty mg for many years and tapered to 10 mg with two pregnancies and maintained this dose for twelve years)

Lexapro 2008 (20 mg)

Effexor March 2012(37.5)

(two weeks later) (67mg)

(one month later) (37.5)

Mid October 2012 (37.5) every other day for 10 days then discontinued completely

Link to comment
Share on other sites

  • Administrator

rtn, I moved your new topic here for a general discussion.

 

If there was a simple way to treat withdrawal syndrome, I would be happy to tell everyone about it.

 

Some people do better when they take another antidepressant while experiencing withdrawal syndrome and some do not. The results are unpredictable. Here are the possibilities:

  • You will have an adverse reaction to the second antidepressant, such as Prozac, because your nervous system has been sensitized to all neuroactive substances. This will further destabilize your nervous system.

     

    (For this reason, if you must try another antidepressant, you might start at a very, very low dosage to see how you react.)

  • The second antidepressant won't do anything.

  • The second antidepressant will partially relieve your symptoms. You can continue to have withdrawal syndrome from Effexor even after you take Prozac, for example.

  • The second antidepressant will help. After a while, you will want to taper off it very gradually because your nervous system might be sensitized to dosage changes.
We don't give any recommendations for doing this because there is no way to predict the outcome.

 

Reinstating the original drug at a partial dose is a little less risky, because you already know how you react to it, but the same things can happen.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Moderator Emeritus

I was given prozac to supposedly soften the effects of my Effexor withdrawal. It did not help, if anything it made things worse.

3 Years 150 mgs Effexor

2 month taper down to zero

3 terrible weeks at zero

Back up to 75 mgs

2 months at 75

6 or so months back to regular dose of 150 - was able to restabilize fine.

3 month taper back to zero

1 HORRENDOUS week at zero

2 days back up to 37.5

3 days back up to 75

One week at 150 - unable to stabilize.

Back down to 75 mgs

At 75 mgs (half original dose) and suffering withdrawal symptoms since October 2012.

 

"It is a radical cure for all pessimism to become ill, to remain ill for a good while, and then grow well for a still longer period." - Nietzsche

Link to comment
Share on other sites

Hello PDG, I've taken two Prozac thus far. The ativan really seemed to calm me down alot. I took 0.05 the first day which lasted me into the next day. Today I took half of 0.05. So far I can't feel a difference as it has only been a few days. Its not too late to stop I suppose. I want to give it a good two weeks. How long did you take Prozac after Effexor and what was the dosage?

Paxil 1995-2008 (took sixty mg for many years and tapered to 10 mg with two pregnancies and maintained this dose for twelve years)

Lexapro 2008 (20 mg)

Effexor March 2012(37.5)

(two weeks later) (67mg)

(one month later) (37.5)

Mid October 2012 (37.5) every other day for 10 days then discontinued completely

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy